Time-Periodic Einstein–Klein–Gordon Bifurcations of Kerr

Otis Chodosh, Yakov Shlapentokh-Rothman

Research output: Contribution to journalArticlepeer-review

16 Scopus citations


We construct one-parameter families of solutions to the Einstein–Klein–Gordon equations bifurcating off the Kerr solution such that the underlying family of spacetimes are each an asymptotically flat, stationary, axisymmetric, black hole spacetime, and such that the corresponding scalar fields are non-zero and time-periodic. An immediate corollary is that for these Klein–Gordon masses, the Kerr family is not asymptotically stable as a solution to the Einstein–Klein–Gordon equations.

Original languageEnglish (US)
Pages (from-to)1155-1250
Number of pages96
JournalCommunications In Mathematical Physics
Issue number3
StatePublished - Dec 1 2017

All Science Journal Classification (ASJC) codes

  • Statistical and Nonlinear Physics
  • Mathematical Physics


Dive into the research topics of 'Time-Periodic Einstein–Klein–Gordon Bifurcations of Kerr'. Together they form a unique fingerprint.

Cite this